Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 13, 2022, 1:02 AM CDT for 6 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 1:02 AM CDT (06:02 UTC)
- Expired
- Apr 13, 2022, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.2
The text
As transmitted.
026
WGUS54 KSHV 130602
FFWSHV
LAC021-043-059-069-085-127-130900-
/O.NEW.KSHV.FF.W.0009.220413T0602Z-220413T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
102 AM CDT Wed Apr 13 2022
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern Caldwell Parish in north central Louisiana...
Grant Parish in north central Louisiana...
La Salle Parish in north central Louisiana...
Winn Parish in north central Louisiana...
Natchitoches Parish in northwestern Louisiana...
Sabine Parish in northwestern Louisiana...
* Until 400 AM CDT.
* At 102 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Natchitoches, Winnfield, Columbia, Jena, Many, Zwolle, Colfax,
Olla, Clarks, Montgomery, Grayson, Midway, Urania, Florien,
Provencal, Natchez, Clarence, Pollock, Dry Prong and Tullos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3171 9381 3173 9345 3200 9280 3212 9187
3207 9193 3204 9190 3193 9190 3192 9201
3148 9201 3139 9266 3140 9270 3150 9268
3152 9272 3135 9295 3136 9339 3128 9344
3126 9354 3167 9382 3170 9380
FLASH FLOOD...RADAR INDICATED
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 12:27 AM CDT, 35 minutes earlier.
Area forecast discussion, Apr 13, 12:27 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1227 AM CDT Wed Apr 13 2022 .UPDATE... Convective line continues to shift east with the greatest rainfall intensity and severe weather threat from just east of Ouachita parish into Caldwell parish and westward toward the Toledo Bend reservoir and into deep east Texas. Went ahead and trimmed back tornado watch 116 to remove areas that are no longer in the severe weather threat. /05/ && .AVIATION... VCTS conditions across portions of NW Louisiana into deep east Texas to gradually improve through the overnight hours with MVFR ceilings developing around daybreak. Conditions to gradually improve to VFR during the late morning hours with VCTS conditions possible across all terminals after 13/18Z and continuing through roughly 14/02Z. Otherwise, southerly winds 10 to 15 knots expected across the region through today with wind speeds gradually relaxing after 14/00Z. /05/ && .PREV DISCUSSION... /issued 836 PM CDT Tue Apr 12 2022/ UPDATE... Updated zones just sent to add TOR Watch #116 for all of E TX, much of SW AR and N LA. Despite the setting sun, MLCapes still range from 1500-2500 J/kg across the region, with the Srly LLJ increasing to near 50kts later this evening/overnight, with the ongoing warm advection maintaining the mid/upper 60 dewpoints and hence, these higher MLCapes over the region overnight. Sfc winds have also shown a backing trend ahead of the ongoing MCS over E TX, with 0-1km helicities having recently increased to 250-400 m2/s2 over E TX/N LA/Srn AR. Thus, quick tornado spinups remain quite possible especially within the QLCS, as the LLJ sustains this convection E across much of the CWA. Did have to adjust pops upwards to likely earlier than previously forecast, and also added severe mention to the forecast, with the convection expected to gradually diminish from W to E with the departure of the convection. No changes needed to the existing min temps attm. 15 PREV DISCUSSION... /issued 331 PM CDT Tue Apr 12 2022/ SHORT TERM.../Tonight through Wednesday Night/ Convective trends have been rather tame so far this afternoon as our 18Z sounding indicates sufficient capping still in place and abundant low cloud cover. However, we are beginning to see some small breaks in the clouds over parts of East Texas as the dry line begins to shift eastward from just west of the I-35 corridor in central Texas. This is where more robust convection is starting to develop this afternoon and expected to eventually accelerate eastward through this evening and overnight, likely arriving in our western zones across East Texas by mid evening and gradually shift east into North Louisiana and SW Arkansas by late evening and overnight. This convection is what we continue to think may pose a severe threat during the evening and overnight timeframe with large hail and damaging winds the primary threats. However, we cannot rule out the threat of tornadoes as our shear profiles become even more favorable moving ahead toward Wednesday. Thus, our entire region does remain in a Slight Risk in the SPC Day 1 convective outlook with an Enhanced Risk just west of our region. Beyond this initial round of possible severe weather, we should see a lull in activity early on Wednesday morning before another round begins to take shape along and ahead of the advancing cold front and longwave upper trough. Ahead of the cold front, SBCAPE values will be increasing significantly as low-level shear also becomes more pronounced. For this reason, expect the threat of severe weather to continue increasing farther east as the cold front progresses from East Texas into North Louisiana and South Arkansas throughout Wednesday. As sfc heating increases, higher instability will likely be focused across our eastern zones in advance of the cold front, generally along and east of the I-49 corridor where a large Enhanced Risk and even a small Moderate Risk area covers parts of our eastern half. All modes of severe weather be possible during this late morning through afternoon timeframe on Wednesday, most notably the threat of tornadoes as more favorable dynamics come into play, which have thus far been lacking across our region through this event. With that in mind, a few strong tornadoes cannot be ruled out across our eastern zones where the parameters described above will be more supportive of some discrete supercells developing in advance of the front. By Wednesday evening, the severe threat will be exiting our region to the east with cooler and drier air quickly spilling SE in the wake of the cold front. As cold air advection increases overnight, expect low temperatures to fall off sharply into the 40s to near 50 degrees across the region with skies clearing from NW to SE. /19/ LONG TERM.../Thursday through Monday Night/ Starting 12z Thursday...The aforementioned cold front in the short term discussion that is expected to move through the region on Wednesday will be well southeast of the region by Thursday morning. Upper-level pattern as we move into the long-term portion of the forecast period continues to feature an occluding low pressure system near the Great Lakes as it continues to track to the northeast into Canada. Models are in pretty good agreement that zonal flow aloft will settle into our region on Thursday. Meanwhile, surface high pressure will be in place across the region for Thursday. This should set the stage for fairly clear skies across our area, with perhaps a few passing high clouds across our southern zones for Thursday. Additionally , temperatures will be around seasonable normals with afternoon highs maxing out in the lower to upper 70s with a few locations across deep east Texas reaching the 80 degree mark. Remember the cold front that I mentioned earlier that I referenced from the short-term discussion? Well that thing is actually expected to somewhat stall out over the southwest CONUS through the day Thursday. Models are indicating that this front will return to our area as a warm front on Friday. As such, precipitation chances will return to the area from the south on Friday. Best chances appear to be for our far southeastern zones, generally for areas of Louisiana south of the I-20 corridor. This will also usher in more warmer and humid conditions to the area on Friday. Afternoon temperatures will return to around the 80 degree mark for the region on Friday with relative humidity above 50 percent. At this time the severe weather threat for Friday remains on the lower end, but we will need to continue to monitor this for any chances for severe weather. As we move into the weekend, isolated showers and thunderstorms look like they will return to the area as another dryline is expected to set up over portions of central Texas. There does remain some model inconstancy's with the timing and location of the thunderstorm activity so right now confidence remains too low on any convection that could initiate. So we will have to continue to monitor this for our next severe weather threat. At this time, we should get through the next two days before we become completely focused on the next system. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 48 77 53 / 80 10 0 10 MLU 81 48 75 50 / 80 60 0 10 DEQ 81 40 74 47 / 80 0 0 0 TXK 82 46 75 51 / 80 0 0 0 ELD 79 43 75 48 / 90 30 0 0 TYR 86 48 77 54 / 70 0 0 0 GGG 85 47 77 52 / 80 0 0 0 LFK 84 50 80 54 / 70 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/15/33/19
Hazardous weather outlook, Apr 12, 1:16 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 116 PM CDT Tue Apr 12 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 116 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Chances for showers and thunderstorms will return to the area this afternoon and continue into this evening. Some storms may be severe, with all modes of severe weather possible. Heavy rainfall will be possible with some storms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for thunderstorms will remain across the area on Wednesday ahead of cold front. Some of these storms may be severe, with all modes of severe weather possible. Heavy rainfall will also remain a possibility, which could lead to localized flooding. Dry weather is expected on Thursday, but thunderstorm chances will return by Friday and through the upcoming weekend. .SPOTTER INFORMATION STATEMENT...Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed through Wednesday.
In the hours before
Local storm report, Apr 13, 12:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 6 ESE CUSHING 31.76N 94.75W
04/12/2022 NACOGDOCHES TX EMERGENCY MNGR
TREES DOWN NEAR CR 836 AND US 259.
&&
13Local storm report, Apr 13, 12:26 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM HAIL 2 SW NACOGDOCHES 31.60N 94.68W
04/13/2022 U1.00 INCH NACOGDOCHES TX PUBLIC
&&
13Special weather statement, Apr 13, 12:30 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1230 AM CDT Wed Apr 13 2022
LAZ011-018>022-130600-
Caldwell LA-Winn LA-La Salle LA-Natchitoches LA-Red River LA-
Grant LA-
1230 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Grant, southern
Caldwell, south central Red River, central Natchitoches, northern La
Salle and Winn Parishes through 100 AM CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liddieville to 8 miles southwest of Olla
to 9 miles south of Natchitoches. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Natchitoches, Winnfield, Jena, Colfax, Olla, Campti, Clarks,
Montgomery, Grayson, Midway, Urania, Natchez, Clarence, Dry Prong,
Goldonna, Tullos, Georgetown, Calvin, Atlanta and Powhatan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for north central
and northwestern Louisiana.
&&
LAT...LON 3197 9191 3193 9190 3193 9201 3170 9201
3154 9256 3151 9286 3193 9333 3209 9238
3207 9193 3204 9190 3197 9189
TIME...MOT...LOC 0529Z 267DEG 45KT 3212 9190 3180 9231 3162 9307
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20Local storm report, Apr 13, 12:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 SE MANSFIELD 32.01N 93.67W
04/12/2022 DE SOTO LA PUBLIC
TREE DOWN ON HWY. 175 NEAR MANSFIELD.
&&
13Local storm report, Apr 13, 12:51 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG MANSFIELD 32.02N 93.71W
04/12/2022 DE SOTO LA LAW ENFORCEMENT
WIDESPREAD TREES AND POWERLINES DOWNED
ACROSS ALL OF DESOTO PARISH.
&&
13Local storm report, Apr 13, 12:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 SSE BARKSDALE AIR FOR 32.46N 93.66W
04/12/2022 BOSSIER LA PUBLIC
NUMEROUS HOMES WITH DAMAGE, NUMEROUS TREES
UPROOTED AND POWERLINES DOWN IN AND AROUND
ROSIE LEE DRIVE IN SOUTH BOSSIER CITY.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:02 PM CDT | Tornado Warning | SHV | Caddo, De Soto | 17 min |
| Apr 12, 9:18 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 57 min |
| Apr 12, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River, Sabine | 50 min |
| Apr 12, 9:48 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 27 min |
| Apr 12, 9:52 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 23 min |
| Apr 12, 9:57 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 18 min |
| Apr 12, 10:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Lincoln, Natchitoches and 2 more | 42 min |
| Apr 12, 10:08 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Claiborne, Webster | 29 min |
| Apr 12, 10:12 PM CDT | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 33 min |
| Apr 12, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Lincoln, Webster | 32 min |
| Apr 12, 10:19 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 26 min |
| Apr 12, 10:37 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 38 min |
| Apr 12, 10:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Jackson, Lincoln, Natchitoches, Ouachita and 3 more | 51 min |
| Apr 12, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Ouachita, Union, Webster | 47 min |
| Apr 12, 11:21 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 39 min |
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more | 64 min |
| Apr 12, 11:37 PM CDT | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine, Winn | 3 hr |
| Apr 12, 11:58 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 62 min |
| Apr 13, 12:30 AM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches, Winn | 30 min |
| Apr 13, 1:16 AM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 29 min |
| Apr 13, 2:05 AM CDT | Special Weather Statement | SHV | Red River | 25 min |
| Apr 13, 2:36 AM CDT | Special Weather Statement | SHV | Bienville, Jackson | 24 min |
| Apr 13, 2:49 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 26 min |
| Apr 13, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Apr 13, 3:39 AM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Apr 13, 3:49 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 41 min |
| Apr 13, 4:29 AM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| Apr 13, 5:09 AM CDT | Severe Thunderstorm Warning | SHV | Union | 34 min |
| Apr 13, 3:41 PM CDT | Tornado Warning | SHV | Claiborne | 24 min |
| Apr 13, 3:44 PM CDT | Tornado Warning | SHV | De Soto, Sabine | 31 min |
| Apr 13, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 64 min |
| Apr 13, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 40 min |
| Apr 13, 4:17 PM CDT | Tornado Warning | SHV | Grant, Winn | 28 min |
| Apr 13, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 51 min |
| Apr 13, 4:40 PM CDT | Tornado Warning | SHV | Winn | 50 min |
| Apr 13, 5:11 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 35 min |
| Apr 13, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 46 min |
| Apr 13, 5:18 PM CDT | Special Weather Statement | SHV | Ouachita | 27 min |
| Apr 13, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 49 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.